MAUDE Adverse Event Report: COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mreye embolization coil became lodged in a spinal needle.The device was required for an ultrasound guided coiling of a fundus.During the procedure, the coil could not be advanced with the wire guide and became stuck within the spinal needle.A portion of the coil exited the distal tip of the spinal needle.The procedure was completed with another coil of the same size.It was noted the device was flushed prior to attempted advancement.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): mobile: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: annex a.Investigation ¿ evaluation: it was reported that a mreye embolization coil became lodged in a spinal needle.The device was required for an ultrasound guided coiling of a fundus.During the procedure, the coil could not be advanced with the wire guide and became stuck within the spinal needle.A portion of the coil exited the distal tip of the spinal needle.The procedure was completed with another coil of the same size.It was noted the device was flushed prior to advancement.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One device was received (loading cartridge with coil inside, and shipping bracket) in an opened condition.During table top testing, the shipping bracket was removed and an 0.035" wire guide was advanced through the loading cannula, and the coil came out without any resistance.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_ce_imwce_rev6] packaged with the device contains the following in relation to the reported failure mode: "device description: mreye embolization coils are made of inconel, an mr conditional super alloy with spaced synthetic fibers and are supplied preloaded in a loading cartridge.They are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter.Precautions: this product is intended for use by physicians trained and experienced in embolization techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters and wire guides should be employed.Prior to introduction of the embolization coil, flush the angiographic catheter with saline." based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause has been traced to unintended use error due to this device being deployed through a needle, and not through a standard angiographic catheter, as stated in the instructions for use.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MREYE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18067906
Report Number1820334-2023-01498
Device Sequence Number7593676
Product Code KRD
UDI-Device Identifier00827002200982
UDI-Public(01)00827002200982(17)250304(10)13006483
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2025
Device Model NumberN/A
Device Catalogue NumberIMWCE-35-4-4
Device Lot Number13006483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight55 KG